MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-62G
Medical Device Problem Codes Malposition of Device (2616); Noise, Audible (3273)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding audible noise (squeaking) involving a trident shell was reported.The event was confirmed based on the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: cup malposition in excessive anteversion as well as superficial position have contributed to impingement between stem neck and cup shell posterior in the joint with secondary displacement of the mdm poly cap allowing metal-metal contact between devices to cause a squeaking noise from the arthroplasty.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant indicated the following: cup malposition in excessive anteversion as well as superficial position have contributed to impingement between stem neck and cup shell posterior in the joint with secondary displacement of the mdm poly cap allowing metal-metal contact between devices to cause a squeaking noise from the arthroplasty.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that patient has experienced audible noise in their right hip since implantation (noise reported as being squeaky).At first the noise was intermittent, but has increased in frequency and has become more pronounced in the last 6 months.The surgeon wants to know if similar reports have been received for these devices as the surgeon cannot determine if the squeaking arises from the head/trunnion interface or the shell/liner interface.The patient has not yet been revised, surgeon wants to wait for the aforementioned results before making a decision.Update based on medical review 11 april 2019: cup malposition in excessive anteversion as well as superficial position have contributed to impingement between stem neck and cup shell posterior in the joint with secondary displacement of the mdm poly cap allowing metal-metal contact between devices to cause a squeaking noise from the arthroplasty.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8592576
Report Number0002249697-2019-01885
Device Sequence Number16714655
Product Code LPH
UDI-Device Identifier07613327040180
UDI-Public07613327040180
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number502-03-62G
Device Lot NumberN25WNW
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR